MAUDE Adverse Event Report: SYNTHES GMBH RECIPROCATING SAW ATTACHMENT; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

SYNTHES GMBH RECIPROCATING SAW ATTACHMENT; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 511.902
Medical Device Problem Codes Mechanical Jam (2983); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the attachment device was frozen/would not move, and did not function.It was further determined that the device failed pretest for general condition, check the handpiece coupling, check symmetry with the handpiece, check function in running mode, and check oscillation frequency.It was noted in the service order that during an unspecified surgical procedure it was observed that when the device made contact with bone, it would lose strength.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in (b)(6) of 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device was frozen/would not move.Therefore, the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.Udi: (b)(4).

Brand Name
RECIPROCATING SAW ATTACHMENT
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES PRODUKTIONS GMBH
hauptstrasse 24
waldenburg 4437
SZ   4437
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key14188359
Report Number8030965-2022-02643
Device Sequence Number11876732
Product Code GFA
UDI-Device Identifier07611819087415
UDI-Public07611819087415
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Initial Report FDA Received Date04/22/2022
Date Device Manufactured01/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown